Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 21, 2016, 4:18 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 4:18 PM CST (22:18 UTC)
- Expired
- Jan 21, 2016, 5:00 PM CST
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 2:14 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
392
WUUS54 KLIX 212218
SVRLIX
LAC077-125-212300-
/O.NEW.KLIX.SV.W.0005.160121T2218Z-160121T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
CENTRAL POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 500 PM CST
* AT 418 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BATCHELOR...
OR 8 MILES NORTHEAST OF MELVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE...MORGANZA AND BATCHELOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3089 9174 3100 9156 3100 9154 3081 9124
3080 9124 3063 9171
TIME...MOT...LOC 2218Z 229DEG 27KT 3079 9165
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
CAB1 follow-up statement
795
WWUS54 KLIX 212241
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 PM CST THU JAN 21 2016
LAC077-125-212300-
/O.CON.KLIX.SV.W.0005.000000T0000Z-160121T2300Z/
WEST FELICIANA LA-POINTE COUPEE LA-
441 PM CST THU JAN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR CENTRAL WEST FELICIANA AND CENTRAL POINTE COUPEE PARISHES...
AT 441 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...OR
NEAR ST. FRANCISVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE AND MORGANZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3068 9159 3092 9157 3096 9148 3080 9124
TIME...MOT...LOC 2241Z 240DEG 33KT 3087 9143
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 3:12 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 21, 3:12 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST THU JAN 21 2016
.SYNOPSIS...
AT 2 PM...LOW PRESSURE WAS CENTERED ALONG THE LOUISIANA-TEXAS
BORDER NORTH OF LAKE CHARLES. THE ASSOCIATED WARM FRONT HAS MOVED
NORTH OF OUR AREA TO NEAR INTERSTATE 20. A LINE OF THUNDERSTORMS
EXTENDED FROM ALEXANDRIA TO NEAR LAKE CHARLES...WITH ISOLATED
CONVECTION AHEAD OF THAT LINE. 18Z SOUNDING SHOWED 1500-2500 CAPES
AHEAD OF THE FRONT WITH HELICITIES INCREASING TO NEAR 300 JUST IN
ADVANCE OF THE FRONT. TEMPERATURES HAVE WARMED INTO THE UPPER 60S
TO MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MIDDLE
60S...WHICH IS JUST ADDING FUEL TO THE FIRE. TORNADO WATCH NUMBER
6 IN EFFECT FOR MUCH OF THE AREA UNTIL 10 PM.
&&
.SHORT TERM...
MAIN FORECAST ISSUE IS THE FIRST 12 HOURS OF THE FORECAST PERIOD.
WITH WATCH ALREADY IN EFFECT AND CONVECTION ON THE
RADAR...CATEGORICAL POPS AND MENTION OF SEVERE IS DEFINITELY
WARRENTED. CURRENT MESOSCALE MODELING INDICATES FRONT SHOULD BE
EAST OF THE AREA BY ABOUT 3 AM. MAY BE A LITTLE BIT OF LIGHT RAIN
IN THE WRAP AROUND BEHIND THE FRONT FRIDAY MORNING BEFORE DRYING
OUT.
ONCE THE FRONT CLEARS THE AREA...THE MESSAGE WILL BE MUCH COLDER
WEATHER. ANTICIPATE VERY LITTLE...IF ANY...TEMPERATURE RECOVERY
DURING THE DAY FRIDAY...AS CLOUDY AND BREEZY TO WINDY CONDITIONS
REMAIN. CLOUDS SHOULD GRADUALLY MOVE OUT FRIDAY NIGHT AS THERMAL
TROF EXITS EASTWARD. LOW TEMPERATURES SATURDAY MORNING WILL BE
BELOW FREEZING NORTH HALF...AND APPROACHING THE FREEZING MARK
SOUTH OF LAKE PONTCHARTRAIN. EVEN THOUGH IT WILL BE SUNNY
SATURDAY...TEMPERATURES NOT LIKELY TO GET OUT OF THE 40S ACROSS
THE AREA. SUNDAY MORNING...WITH COLD AND DRY AIR ACROSS THE AREA
AND LIGHT WINDS...WE WILL SEE LOW TEMPERATURES NEAR OR BELOW
FREEZING ACROSS THE SOUTHERN HALF OF THE AREA...AND NEAR HARD
FREEZE CRITERIA ACROSS THE NORTH HALF. HIGHS SUNDAY BETWEEN 50 AND
55. 35
&&
.LONG TERM...
NEXT UPPER TROF MOVING JUST NORTH OF THE AREA MONDAY NIGHT WILL
PUSH A COLD FRONT THROUGH THE AREA. WESTERN AREAS COULD SEE A FEW
SHOWERS MONDAY AFTERNOON...BUT HIGHER CHANCES ARE MONDAY NIGHT
INTO TUESDAY. IMPULSES MOVING THROUGH THE SOUTHWESTERLY UPPER FLOW
OVER THE GULF COULD PROVIDE SOME ISENTROPIC LIFT...MAINLY ACROSS
THE SOUTHERN HALF OF THE AREA LATE TUESDAY AND WEDNESDAY BEFORE
DRIER WEATHER RETURNS.
TEMPERATURE ROLLER COASTER WILL CONTINUE WITH ABOVE NORMAL
TEMPERATURES ON MONDAY...COOLER TUESDAY AND WEDNESDAY...AND NEAR
TO ABOVE NORMAL FOR THURSDAY. BLENDED APPROACH USED FOR MUCH OF
THE EXTENDED FORECAST PERIOD. 35
&&
.AVIATION...
CURRENT TAF PACKAGE IS BEING AMENDED AS NEEDED. TIMING OF THE
SHOWERS AND THUNDERSTORMS IS STILL LOOKING ON TRACK AS SHOWN IN THE
TEMPO GROUPS. AS THE COLD FRONT PASSES...GUSTY WINDS WILL DEVELOP.
MODELS SHOW LOTS OF LOW LEVEL MOISTURE SO WILL HOLD ONTO CLOUDS
THROUGH 18Z/22.
ANSORGE
&&
.MARINE...
WINDS ARE INCREASING THIS AFTERNOON AND WILL MEET SMALL CRAFT
ADVISORY CRITERIA IN MANY AREAS OR HAVE FREQUENT GUSTS ABOVE 21
KNOTS. AS THE FRONT MOVES ACROSS THE AREA TONIGHT...STRONG GUSTY
WINDS WILL DEVELOP BEHIND THE FRONT AS THE WINDS SWITCH FROM THE
SOUTH TO THE WEST. THESE WINDS WILL HAVE FREQUENT GUSTS OVER 34
KNOTS AND THUS THE GALE WARNING HAS BEEN ISSUED AFTER MIDNIGHT
TONIGHT. THIS WILL ALSO CAUSE THE SEAS TO BUILD WITH THE OUTER
WATERS GENERALLY 7-12 FEET. THESE GUSTY WINDS WILL PREVAIL THROUGH
MUCH OF FRIDAY. THE GALE WARNING MAY BE ABLE TO BE LOWERED TO A
SMALL CRAFT ADVISORY AS WINDS SUBSIDE ON SATURDAY. AS HIGH PRESSURE
MOVES INTO THE AREA ON SUNDAY...WAVES WILL ALSO SUBSIDE.
THE START OF NEXT WEEK WILL HAVE WINDS APPROACH 15 KNOTS IN THE
OUTER WATERS...THOUGH ONLY FOR A SHORT PERIOD OF TIME. THE NEXT
WEATHER SYSTEM WILL APPROACH AND CAUSE WINDS TO INCREASE BY LATE
TUESDAY INTO WEDNESDAY WHEN EXERCISE CAUTION OR SMALL CRAFT ADVISORY
MAY BE POSSIBLE.
ANSORGE
&&
.DECISION SUPPORT...
DSS CODE...ORANGE...ENHANCED RISK OF SEVERE WEATHER THIS
AFTERNOON AND TONIGHT.
DEPLOYED...NONE.
ACTIVATION...SEVERE WEATHER OPERATIONS.
ACTIVITIES...RIVER FLOODING. SEVERE THUNDERSTORM POTENTIAL
THROUGH TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 40 42 27 45 / 80 40 10 0
BTR 42 46 30 48 / 80 20 10 0
ASD 45 48 29 47 / 100 20 10 0
MSY 44 48 33 48 / 90 10 10 0
GPT 47 48 30 47 / 100 10 10 0
PQL 48 49 31 47 / 100 20 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY FOR
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ530-534-
538.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY FOR
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ534-538.
&&Hazardous weather outlook, Jan 21, 2:45 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 PM CST THU JAN 21 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-220845- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 245 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE AREA WEST OF INTERSTATE 59 THROUGH 10 PM THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOUISIANA AND CENTRAL MISSISSIPPI TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. A LINE OF THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE COLD FRONT... REACHING THE BATON ROUGE AND MCCOMB AREAS BY 6 PM...THE HAMMOND AND HOUMA AREAS BETWEEN 6 PM AND 10 PM...THE NEW ORLEANS AREA BETWEEN 8 PM AND MIDNIGHT...AND THE MISSISSIPPI COAST BETWEEN 10 PM AND 2 AM. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. SMALL CRAFT ADVISORIES WILL BE IN EFFECT UNTIL MIDNIGHT OVER ALL COASTAL WATERS. THE SMALL CRAFT ADVISORIES WILL BE REPLACED BY A GALE WARNING STARTING AT MIDNIGHT TONIGHT THROUGH EARLY FRIDAY. FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE MISSISSIPPI RIVER AND PARTS OF THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE WARNINGS WILL REMAIN IN EFFECT FOR ALL COASTAL WATERS FRIDAY AND FRIDAY NIGHT. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:56 AM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint John the Baptist | 4 hr |
| Jan 21, 5:10 AM CST | Marine Dense Fog Advisory | LIX | 4 hr | |
| Jan 21, 9:47 AM CST | Gale Warning | LIX | 47 hr | |
| Jan 21, 11:36 AM CST | Marine Dense Fog Advisory | LIX | 3 hr | |
| Jan 21, 3:26 PM CST | Special Marine Warning | LIX | 34 min | |
| Jan 21, 3:28 PM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 21, 4:06 PM CST | Special Marine Warning | LIX | 24 min | |
| Jan 21, 4:09 PM CST | Tornado Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 51 min |
| Jan 21, 4:22 PM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 38 min |
| Jan 21, 4:38 PM CST | Tornado Warning | LIX | Plaquemines | 37 min |
| Jan 21, 4:47 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 43 min |
| Jan 21, 4:54 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 51 min |
| Jan 21, 5:17 PM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 28 min |
| Jan 21, 5:19 PM CST | Special Marine Warning | LIX | 56 min | |
| Jan 21, 5:25 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 35 min |
| Jan 21, 5:29 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, West Baton Rouge | 46 min |
| Jan 21, 5:33 PM CST | Special Marine Warning | LIX | 27 min | |
| Jan 21, 5:43 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 62 min |
| Jan 21, 5:44 PM CST | Special Marine Warning | LIX | 31 min | |
| Jan 21, 5:52 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 23 min |
| Jan 21, 5:54 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena | 51 min |
| Jan 21, 5:56 PM CST | Tornado Warning | LIX | Tangipahoa | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.